Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SIDE EFFECTS
Mar 2, 2008

I am having the most excruciating pain in my left foot and both of my hands. I am in a study using SUSTIVA and 2 placebos. I also take medicines for diabetes, high blood pressure, cholesterol, thyroid, acid reflux, depression and the list goes on. I know thinking how I am still alive (smile), but could my HIV meds and any of these drugs be causing this pain? Thanking you in advance for any answers. I am a black 51 year old female.

10 years+ and still not really coping with this disease.

Response from Dr. Henry

The distribution of your pain would be somewhat unusual to be due to HIV medications (peripheral neuropathy) which generally cause fairly symmetric discomfort in the toes and feet before involving the fingers then hands. Sustiva has a low rate of causing that. Combination of other meds often used (combivir, epzicom, truvada) include drugs that can occasionally cause or aggravate peripheral neuropathy but usually in the patter describede above. Diabetes can also cause neuropathy as can a large number of conditions including nerve entrapment/compression from local conditions. Your HIV specialist, diabetes doctor, or a neurologist needs to do a careful examination as well as a review of all your medications to determine the most likely explanation so that further work-up can be done in order to come up with a treatment recommendation most likely to help relieve your pain. KH



Previous
skin care
Next
sulfameth

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement